# SDR 2023FA0000681

- Difficulty date: October 25, 2023
- Submitted: October 25, 2023
- Operation: General aviation
- Aircraft: N221FL
- Make and model: Piper PA-44-180
- Aircraft serial: 4496524
- Aircraft time: 1,743 hours
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: 601940
- Part serial: 0062
- Condition: Failed
- Location: Hyd System
- Part time: 126 hours
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HYDRAULIC PUMP ON INDICATION CAME ON. TRIED TO DEPLOY LANDING GEAR AND IT WOULDN'T EXTEND. HAD TO PULL EMERGENCY GEAR EXTEND.  JACKED AIRCRAFT, APPLIED POWER TO HYDRAULIC PUMP SELECTED GEAR UP, FAILURE CONFIRMED. RELAYS ACTUATED BUT PUMP DID NOT TURN ON. GRASPED NEGATIVE TERMINAL ON PUMP, FOUND PLASTIC TERMINAL WAS LOOSE IN PUMP HOUSING. DURING THIS ACTION THE PUMP TURNED ON. AT THIS TIME THE GEAR UP AND DOWN WORKED NORMALLY. CORRECTIVE ACTION IS TO REPLACE THE PUMP DUE TO LOOSE TERMINAL BLOCK. BLOCK FITTED INTO PUMP HOUSING, NO MEANS TO TIGHTEN.
